Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS San Angelo, TX

March 2, 2000Fisher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 2:43 AM CST for Fisher County, Texas. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 2:43 AM CST (08:43 UTC)
Expired
Mar 2, 2000, 3:45 AM CST
In force
62 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Fisher County, TX

What was reported inside it

TimeReportWhereRemark
Mar 2, 3:15 AM CSTHail 0.75Roby, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 2:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 020846
SVRSJT
TXC151-020945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
243 AM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FISHER COUNTY IN NORTHWEST TEXAS

* UNTIL 345 AM CST

* AT 239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF ROTAN...OR ABOUT 15 MILES
  EAST OF SNYDER...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROTAN AT 305 AM CST

HAIL UP TO THE SIZE OF GOLFBALLS ARE LIKELY WITH THIS STORM. TAKE COVER IN A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:50 AM CST, 53 minutes earlier.

Area forecast discussion, Mar 2, 1:50 AM CST, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 AM CST THU MAR 2 2000

PER LATEST SEVERE THUNDERSTORM WATCH...WILL UPDATE ZONE PACKAGE
ACCORDINGLY.

.SJT...CAUTION ON AR|EA LAKES BIG COUNTRY COUNTIES REST OF TONIGHT.

19

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:21 AM CSTSevere Thunderstorm WarningSJTTaylor54 min
Mar 2, 1:58 AM CSTSevere Thunderstorm WarningSJTNolan47 min
Mar 2, 2:34 AM CSTSevere Thunderstorm WarningSJTTaylor26 min
Mar 2, 2:52 AM CSTSevere Thunderstorm WarningSJTJones, Shackelford68 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.